Adverse Reaction Due to Clindamycin

Thanusubramanian, Harish and Chogtu, Bharti and Magazine, Rahul (2016) Adverse Reaction Due to Clindamycin. Asian Journal of Pharmaceutical and Clinical Research, 9 (2). pp. 8-9. ISSN 2455-3891

[img] PDF
347 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (297kB) | Request a copy

Abstract

A 43-year-old patient was diagnosed of left sided empyema. He was started on injectable piperacillin-tazobactam combination and clindamycin. After 11 days, he developed itchy red lesions over different parts of the body. Both the drugs were immediately stopped in view of drug allergy. However, oral clindamycin with a lower dose was restarted, and patient tolerated the drug without any skin related episodes. Postdischarge he was prescribed oral clindamycin for 2 more weeks. 2 days postdischarge he started developing rash. The patient continued the drug for next 10 days and as a severity of rashes increased he reported to the hospital. He had itchy red lesions throughout the body. Clindamycin was stopped, and he was prescribed clonate lotion and tablet cetirizine for 10 days. The lesions resolved. A patient was informed that he is allergic to beta-lactams and clindamycin.

Item Type: Article
Uncontrolled Keywords: Clindamycin; Skin rashes; Beta-lactams
Subjects: Medicine > KMC Manipal > Pharmacology
Medicine > KMC Manipal > Pulmonary Medicine
Depositing User: KMC Library
Date Deposited: 12 Mar 2016 14:09
Last Modified: 12 Mar 2016 14:09
URI: http://eprints.manipal.edu/id/eprint/145546

Actions (login required)

View Item View Item